MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
A 13.2mm micl13.2 implantable collamer lens, -13.5 diopter, was implanted into the patient's eye.The surgeon reports he intends to exchange the lens with a 13.7mm lens, stating "there is not inadequate vault" of the lens.Attempts to obtain additional information have not been successful.
 
Additional Manufacturer Narrative
Patient code 3191: no code available (secondary surgery, lens exchange).On (b)(6) 2019 the lens was removed and exchanged intraoperatively with a longer length lens due to low vault and the problem resolved.The patient is healing nicely.The cause of the event was reported as the device and a patient related factor.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: lens was returned in a specimen cup in liquid.Visual inspection found a tear on the lens haptic.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional information: the lens was implanted in the right (od) eye.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8941313
Report Number2023826-2019-01569
Device Sequence Number328958
Product Code MTA
UDI-Device Identifier00841542103367
UDI-Public00841542103367
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer08/28/2019
11/08/2019
11/20/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date09/25/2019
11/14/2019
12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;